Alert archive / West Virginia / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 74, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jun 12, 2001, 6:54 PM EDT for Pleasants County, Ritchie County, Wood County, West Virginia. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 12, 2001, 6:54 PM EDT (22:54 UTC)
- Expired
- Jun 12, 2001, 7:30 PM EDT
- In force
- 36 min
- Issued by
- NWS Charleston, WV
- Area
- Whole counties
Counties Pleasants County, WV, Ritchie County, WV, Wood County, WV
The radar
The Charleston,WV radar (KRLX), 113 km from the middle of the area, began a volume at 22:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 10.9 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 397 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 813 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KRLX 122254 SVRRLX WVC073-085-107-122330- /NEW.KRLX.SV.W.0123.122254-122330/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON WV 654 PM EDT TUE JUN 12 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN PLEASANTS COUNTY IN WEST VIRGINIA... WESTERN RITCHIE COUNTY IN WEST VIRGINIA... NORTHERN WOOD COUNTY IN WEST VIRGINIA... * UNTIL 730 PM EDT... * AT 649 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES SOUTH OF BELMONT...MOVING SOUTHEAST AT 15 MPH. * SOME LOCATIONS IN THE WARNING AREA INCLUDE...HARRISVILLE. <<CALL TO ACTION>>HAIL...INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 3:35 PM EDT, 3 hours 19 minutes earlier.
Area forecast discussion, Jun 12, 3:35 PM EDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 335 PM EDT TUE JUN 12 2001 MODELS NOW IN FAIRLY GOOD AGREEMENT IN MOVEMENT OF REMNANTS OF ALLISON. NOW A MORE NORTHEASTERLY TRACK WITH LITTLE..IF ANY...EFFECT ON CWA WEATHER. MANY TIMES..SUBSIDENCE TO THE WEST OF A TROPICAL SYSTEM GIVES MUCH OF THE CWA GREAT WX. CHANCE SHOWERS INTO WV MTNS ZONES WITH EASTERLY FLOW. CHC SHOWERS/TSTMS DROPPING INTO SE OH AND NRN WV ZONES LATER TONIGHT AS MCS IN IA/IL TRACKS ESE AND WEAKENS. OTHERWISE...HAZY...VERY WARM AND HUMID WITH CHANCE OF MAINLY AFTERNOON SHOWERS/TSTMS. NGM GUID TEMPS LOOK GOOD. ONLY MINOR CHANGES IN EXTENDED FORECAST. .RLX... WV...NONE. VA...NONE. KY...NONE. OH...NONE. .END/ZINN
Nearby
Severe Thunderstorm Warnings in West Virginia, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.